Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 103, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 26, 2006, 12:30 PM HST for Honolulu County, Hawaii. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2006, 12:30 PM HST (22:30 UTC)
- Expired
- Mar 26, 2006, 1:30 PM HST
- In force
- 60 min
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:00 PM HST | HEAVY RAIN 0 | Waialua, HI | PARTS OF WAIALUA BEACH ROAD CLOSED DUE TO ADJACENT DITCH FILLING UP AND SPILLING WATER OVER THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 262233 FFWHFO HIC003-262315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1230 PM HST SUN MAR 26 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 130 PM HST * AT 1230 PM HST...RADAR SHOWED MODERATE RAIN CONTINUING OVER THE WAIANAE MOUNTAINS AND INTO THE NORTH SHORE AROUND HALEIWA AND WAIALUA. CIVIL DEFENSE ALSO REPORTS PILI STREET IN MAKAHA IS CLOSED DUE TO FLOODING. EARLIER RAINS OVER THE WAIANAE MOUNTAINS HAS RESULTED IN SOME STREAMS...SUCH AS MAKAHA STREAM...TO RUN HIGH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILILANI...WAIANAE...WAIPIO...WAIPAHU...NANAKULI... MAKAKILO...EWA BEACH...HALEIWA AND MAKAHA. THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS IN EFFECT FOR THE ISLAND OF OAHU. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. ALSO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2129 15817 2130 15798 2173 15799 2159 15832 $$ NASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 10:10 AM HST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 10:10 AM HST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1010 AM HST SUN MAR 26 2006 .SYNOPSIS... A CONTINUATION OF WET WEATHER...ESPECIALLY FOR THE ISLANDS OF KAUAI OAHU AND POSSIBLY MOLOKAI IS EXPECTED TODAY AND TONIGHT. A FEW SHOWERS ARE MOVING ONTO THE WESTERN BIG ISLAND THIS MORNING AND MAUI MAY SEE SOME INCREASE IN PRECIPITATION BY EARLY MONDAY. TODAY THE BIG ISLAND MIGHT AGAIN EXPERIENCE THUNDERSTORMS ON THE VOLCANO SLOPES. OVERALL CONDITIONS REMAIN UNSTABLE WITH THE VERY MOIST SOUTHWEST FLOW OVER THE MAIN HAWAIIAN ISLANDS CONTINUING. && .DISCUSSION... CORRECTION FOR TIME PERIOD OF HEAVIEST PRECIPITATION. SATELLITE IMAGERY SHOWS THE UPPER LOW NEARLY 800 MILES WEST OF KAUAI WITH A BROAD SWATH OF MOISTURE DIRECTED OVER THE STATE. MODELS ARE IN FAIRLY GOOD AGREEMENT DEPICTING HEAVIEST PRECIPITATION AND THE THREAT OF FLOODING OVER KAUAI AND OAHU THROUGH MONDAY EVENING. BUT WITH UNSTABLE MOIST CONDITIONS EXPECT AT LEAST ISOLATED HEAVY SHOWERS OR THUNDERSTORMS OVER MAUI COUNTY AND THE BIG ISLAND THROUGH EARLY TUESDAY. IF MODELS ARE CORRECT KAUAI AND OAHU WOULD SEE IMPROVEMENT MONDAY NIGHT. MODELS INDICATE THE UPPER LOW TO THE WEST WILL LIFT OUT WITHIN THE NEXT 24 HOURS BUT THEN ANOTHER UPPER TROUGH SWINGS DOWN IN ITS PLACE BRINGING A RENEWED PATTERN OF MOIST SOUTHWEST FLOW WEDNESDAY. THE GFS STILL MODELS A SURFACE LOW CROSSING KAUAI EARLY MONDAY WITH A SURFACE TROUGH TRAILING SOUTHWARD. OTHER MODELS HAVE ONLY A SUGGESTION OF A TROUGH OR ELSE KEEP A WEAK LOW NORTHWEST OF KAUAI THAT MOVES OFF FAR NORTH OF THE STATE TUESDAY. THUS WINDS MIGHT BE SOMEWHAT GUSTY WEST OF MOLOKAI TONIGHT. THE LONG RANGE TREND FOR THE POSSIBILITY OF THE RETURN OF TRADES THIS WEEKEND MIGHT STILL BE PREMATURE. THERE IS STILL SOME CHANCE ENOUGH PRECIPITATION MAY MOVE OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND TONIGHT TO CAUSE SNOWFALL THEREFORE THE WINTER STORM WATCH WILL CONTINUE. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR MAUNA KEA AN MAUNA LOA. FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ALL ISLANDS. HOAG
In the hours before
Local storm report, Mar 26, 8:24 AM HST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
824 AM HST SUN MAR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 4 W WAILUA 22.06N 159.40W
03/26/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
KAMALU ROAD CLOSED DUE TO FLOODING IN WAILUA HOMESTEADS.
&&
BROWNINGLocal storm report, Mar 26, 8:26 AM HST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
826 AM HST SUN MAR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 5 N WAIMEA 22.03N 159.68W
03/26/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
WAIMEA CANYON ROAD CLOSED DUE TO FLOODING.
&&
BROWNINGLocal storm report, Mar 26, 10:01 AM HST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HONOLULU HI
1001 AM HST SUN MAR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM WATER SPOUT 3 N HAIKU 20.96N 156.32W
03/25/2006 MAUI HI BROADCAST MEDIA
BRIEF WATERSPOUT JUST OFFSHORE HAIKU MAUI. PHOTOGRAPHED
BY PUBLIC AND RELAYED TO MEDIA
0450 AM FLOOD N LIHUE 21.98N 159.35W
03/26/2006 KAUAI HI LAW ENFORCEMENT
POLICE REPORT FLOODING ALONG KUHIO HIGHWAY FROM LIHUE
NORTH TO ANAHOLA, ESPECIALLY NEAR KEALIA.
0810 AM FLASH FLOOD 4 W WAILUA 22.06N 159.40W
03/26/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
KAMALU ROAD CLOSED DUE TO FLOODING IN WAILUA HOMESTEADS.
0810 AM FLASH FLOOD 5 N WAIMEA 22.03N 159.68W
03/26/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
WAIMEA CANYON ROAD CLOSED DUE TO FLOODING.
&&
NASHThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:18 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 26, 4:11 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 26, 6:01 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 26, 6:33 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 26, 9:30 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.